I have some personal experience with this myself (both with me and with my greyhound). My Greyhound "Biggins" had a fused mid-lumbar vertebrae (L2-L4) and slowly showed signs of hind leg pain, muscle weakness, trouble standing etc. He was on previcox for approximately the last 3 years of his life and as the condition progressed we put him on glucosamine, omega fatty acids (both of these help reduce the inflammation), and Hill's Rx food J/D. To help ease his pain we later had to add tramadol and then gabapentin. He did very well for a handful of years but unfortunately all we can do is manage his pain. The vet industry is now recognizing more and more benefits for spinal arthritis with acupuncture, chiropractic medicine, and physiotherapy. so there are a lot of options out there, speak with your vet about which one is right for your dog.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.